MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC
Model Number MR170126024S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Difficult picc insertion.Afterwards almost not flushable, then high run rate.Torn off during movement of the child.Picc could completely be removed immediately.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information regarding the incident and for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned in two pieces.Approximately 46 cm of the lumen was returned with the adhesive attached.There was no lumen attached to the hub of the picc.Blood could be seen throughout the length of the lumen that could not be removed.The device was viewed under magnification.The end of the lumen that was attached to the hub is torn as the edges are jagged.There is lumen within the hub of the catheter also with jagged edges indicating the lumen was torn.The device was further reviewed by medcomp engineering.It was determined the lumen was most likely subjected to with more force than it is designed to withstand, thus causing it to tear.The contract manufacturer conducted a review of the manufacturing records for the device lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Additional information provided indicated the catheter was flushed with small syringes (1ml and 2ml).The instructions for use include a caution that reads, "small syringes will generate excessive pressure and may damage the catheter.Ten (10cc) or larger syringes are recommended." the information also stated a high flow rate was used, ~60ml/hr.The instructions for use include warnings for infusion equipment and bolus injections.Failure to follow these instructions may lead to catheter failure.In addition, the information provided stated the catheter "tore off during movement of the child." a definitive root cause for the failure could not be determined, however the information suggests a mishandled device and possible user error.There is no evidence of a manufacturing issue.

Brand Name
2.6F X 50CM DUAL LUMEN PICC W/MST
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key19213672
Report Number2518902-2024-00031
Device Sequence Number12822298
Product Code LJS
UDI-Device Identifier00884908105131
UDI-Public00884908105131
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/30/2026
Device Model NumberMR170126024S
Device Catalogue NumberMR170126024S
Device Lot NumberMRAD280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown